Alert archive / Florida / Gale Watches in 2012

Gale Watch 7, NWS Jacksonville, FL

October 29, 2012

NWS Jacksonville, FL issued this gale watch at Oct 29, 2012, 4:05 AM EDT. It took effect at Oct 29, 2012, 7:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 29, 2012, 4:05 AM EDT (08:05 UTC)
In effect from
Oct 29, 2012, 7:00 PM EDT
Expired
Oct 29, 2012, 10:41 AM EDT
In force
Issued by
NWS Jacksonville, FL

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this gale watch went out at Oct 29, 3:38 AM EDT, 27 minutes earlier.

Area forecast discussion, Oct 29, 3:38 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
338 AM EDT MON OCT 29 2012

...BLUSTERY...COOLER AND DRY WITH NEAR RECORD LOWS ACROSS INLAND
NORTHEAST FLORIDA TONIGHT...

.SHORT TERM...TODAY THROUGH WED...

TODAY - TUE NIGHT....A LAKE WIND ADVISORY IS ALREADY IN PLACE TODAY
FOR ALL ZONES DUE TO BLUSTERY NNW WINDS NEAR 20 MPH WITH GUSTS OF
30-35 MPH DUE TO A STRONG PRESSURE GRADIENT BETWEEN HURRICANE SANDY
NNE OF THE REGION AND HIGH PRESSURE TO THE WNW. MOSTLY CLEAR SKIES
WILL PREVAIL AS HIGH TEMPS RISE INTO THE MID/UPPER 60S. WINDS WILL
DECOUPLE AT NIGHT TO NEAR BREEZY 10-15 MPH AS LOW TEMPS PLUMMET INTO
THE MID/UPPER 30S WELL INLAND TO LOW/MID 40S RIVER AND COAST. RECORD
LOW TEMPS MAY BE CHALLENGED TONIGHT AND TUE NIGHT AT JAX AND GNV PER
THE FOLLOWING RECORDS:

RECORD LOWS TUE OCT 30TH
JAX 37/2008
GNV 34/1973
AMG 26/1952
SSI 37/1952

RECORD LOWS WED OCT 31ST
JAX 38/1993
GNV 35/1963
AMG 26/1954
SSI 38/1954

WED...AFTER A COLD START TEMPS WILL WARM INTO THE LOW 70S AS WINDS
BECOME MORE WESTERLY AND THE PRESSURE GRADIENT RELAXES AS HIGH
PRESSURE EDGES EASTWARD OVER SOUTH FL FROM THE GULF OF MEXICO
(GOMEX).

.LONG TERM...THU THROUGH SUN...

THU & FRI...SURFACE HIGH PRESSURE BUILDS OVER S FL ON THU AS A SHORT
WAVE MID LEVEL TROUGH APPROACHES FROM THE NW. SFC FLOW BACKS FURTHER
TO THE WEST WHICH WILL INCREASE MOISTURE OVER NE FL AND COMBINED
WITH FORCING FROM THE APPROACHING TROUGH...WILL CONTINUE WITH A
LOW 20% CHANCE OF SHOWERS OVER NE FL. TEMPS WILL WARM INTO THE MID
70S FOR HIGHS THU AND FRI...WITH LOW TEMPS IN THE 40S CONTINUING
OVER INLAND SE GA WHILE 50S WILL PREVAIL OVER NE FL DUE TO WARMER
WESTERLY FLOW OFF OF THE GOMEX.

SAT & SUN...A DRY FRONT WILL PUSH SOUTH OF THE AREA FRI TRAILED BY
HIGH PRESSURE THAT WILL BUILD NORTH AND NORTHEAST OF THE AREA INTO
WEEKEND. TEMPS WILL DROP AT TO BELOW CLIMO VALUES AGAIN NEXT
WEEKEND WITH HIGHS IN THE LOW 70S TO UPPER 60S AND MINS FALLING
BACK INTO THE 40S INLAND TO 50S ALONG THE ATLANTIC COAST. TEMPS
WILL MODERATE INTO EARLY NEXT WEEK AS ONSHORE FLOW DEVELOPS INTO
SUNDAY. MOSTLY CLEAR SKIES WILL PREVAIL...WITH AN INCREASE IN
SHALLOW COASTAL CLOUDS POSSIBLE LATE SUN INTO MON DUE TO
INCREASING ENE FLOW.

&&

.AVIATION...MOST OF LOW CLOUDS HAVE ERODED ACROSS THE AREA BUT STILL
MAY SEE MVFR CIGS AT SSI...JAX...CRG TIL AROUND 10Z. VFR CONDTIONS
EXPECTED THEREAFTER WITH NW WINDS INCREASING TO NEAR 20 KNOTS WITH
GUSTS TO NEAR 30 KNOTS BY MIDDAY.

&&

.MARINE...NW WINDS WILL INCREASE OVER THE WATERS AS GRADIENT GETS
EVEN TIGHTER AND COLD AIR ADVECTION INCREASES. EXPECT OCCASIONAL
GALE FORCE GUSTS OFFSHORE TODAY. GALE FORCE GUSTS SHOULD BECOME MORE
FREQUENT TONIGHT THROUGH TUESDAY NIGHT SO WILL ISSUE GALE WATCH
FOR OFFSHORE ZONES.

RIP CURRENTS: MODERATE RISK OF RIP CURRENTS EXPECTED THROUGH MIDWEEK
AS NE SWELLS CONTINUE FROM SANDY.

&&

.FIRE WEATHER...CRITICALLY LOW RH'S AND STRONG WINDS WILL PRODUCE
RED FLAG CONDITIONS OVER NE FL TODAY THROUGH WEDNESDAY. FUEL
MOISTURE STILL TOO HIGH OVER SE GA FOR ANY WATCHES/WARNINGS...BUT
WILL ISSUE A FIRE DANGER STATEMENT DUE TO LOW RH/STRONG WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  67  35  64  35 /   0   0   0   0
SSI  66  41  65  45 /   0   0   0   0
JAX  66  37  65  40 /   0   0   0   0
SGJ  68  43  66  47 /   0   0   0   0
GNV  65  35  63  40 /   0   0   0   0
OCF  69  36  67  41 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
     UNION.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM EDT THIS
     EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
     FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
     SUWANNEE-UNION.

GA...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

AM...GALE WATCH FROM THIS EVENING THROUGH LATE TUESDAY NIGHT FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 3 PM EDT WEDNESDAY FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
     TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL
     OUT 20 NM.

&&

ENYEDI/ZIBURA/MCALLISTER
Hazardous weather outlook, Oct 29, 12:39 AM EDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1239 AM EDT MON OCT 29 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-300538-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1239 AM EDT MON OCT 29 2012

...LAKE WIND ADVISORY IN EFFECT TODAY...

...SMALL CRAFT ADVISORY IN EFFECT FOR THE ADJACENT COASTAL WATERS...

...RED FLAG WARNING TODAY FOR NORTHEAST FLORIDA...

...MODERATE RISK OF RIP CURRENTS TODAY...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A LAKE WIND ADVISORY IS IN EFFECT TODAY FOR SOUTHEAST GEORGIA AND
NORTHEAST FLORIDA DUE TO SUSTAINED WINDS OF 20 TO 25 MPH AND GUSTS
OF 30 TO 35 MPH.

LARGE SWELLS FROM HURRICANE SANDY WILL CONTINUE TO PRODUCE A
MODERATE RISK OF RIP CURRENTS ALONG THE COAST TODAY. THE SWELLS
COMBINED WITH ELEVATED WINDS WILL ALSO CONTINUE SMALL CRAFT
ADVISORY CONDITIONS OVER THE ADJACENT COASTAL WATERS.

THE COMBINATION OF WINDY CONDITIONS AND LOW RELATIVE HUMIDITIES
WILL CREATE AN ELEVATED FIRE DANGER OVER NORTHEAST FLORIDA ON MONDAY
AND A RED FLAG WARNING IS IN EFFECT.

LOW TEMPERATURES TONIGHT WILL PLUMMET INTO THE LOW 40S TO UPPER 30S
TONIGHT...WITH NORMALLY COLDER LOCALES LIKELY FALLING INTO THE MID
30S. WINDS WILL REMAIN ELEVATED BETWEEN 10 AND 15 MPH...AND THE
COMBINATION OF THESE WINDS WITH COLD TEMPERATURES WILL CREATE WIND
CHILLS IN THE UPPER 20S TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

AN ELEVATED RIP CURRENT RISK WILL CONTINUE ALONG THE COAST ON
TUESDAY.

DRY AND WINDY CONDITIONS ARE EXPECTED AGAIN ON TUESDAY.

A LAKE WIND ADVISORY WILL BE LIKELY ON TUESDAY.

LOW TEMPERATURES WILL FALL INTO THE UPPER 30S IN NORMALLY COOLER
LOCALES INLAND TUESDAY AND WEDNESDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 12:23 AM EDTLake Wind AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more19 hr
Oct 29, 7:47 AM EDTCoastal Flood StatementJAXFlagler, Nassau4 hr
Oct 29, 10:41 AM EDTGale WarningJAX43 hr

Nearby

Gale Watches in Florida, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.